Thunderstorm Wind, Kendall
- When
- May 8, 3:06 PM CST
- Where
- Kendall County, 4.64 mi SE of Oswego
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 41.630, -88.290
Scattered thunderstorms produced sporadic damaging winds across portions of northeastern Illinois.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LOT wrote it up.
Scattered thunderstorms produced sporadic damaging winds across portions of northeastern Illinois.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at May 8, 2:03 PM CST, 1 hour 3 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 303 PM CDT FRI MAY 8 2015 .SHORT TERM... 200 PM CDT THROUGH SATURDAY... .SHORT TERM...THROUGH SATURDAY... SHOWERS AND THUNDERSTORMS CONTINUE TO SPREAD NORTH AND EAST...AND WILL INCREASE IN COVERAGE THROUGH THE AFTERNOON AND EVENING. A MESOSCALE CONVECTIVE VORTEX IS EVIDENT IN BOTH VIS/WV SATELLITE IMAGERY EARLY THIS AFTERNOON WHICH WILL CONTINUE TO SHIFT NORTHEASTWARD AS WELL. AT THIS POINT IN TIME INSTABILITY IS MODEST...BUT SHOULD CONTINUE TO BE TEMPERED BY CLOUD COVER ALOFT. A FEW CELLS HAVE PULSED UP IN EASTERN ILLINOIS AND NORTHWEST INDIANA...BUT DEEP LAYER SHEAR IS STILL ONLY 20-25 KT. WE ARE EXPECTING SOME UPTICK IN SHEAR PARAMETERS LATER THIS AFTERNOON WHICH COULD ALLOW SOME OF THESE CORES AHEAD OF THE MAIN LINE TO PRODUCE SOME MARGINALLY SEVERE WIND GUSTS AND WILL REQUIRE SOME ATTENTION...PARTICUARLY IN CENTRAL ILLINOIS AND EXTENDING INTO NORTHWEST INDIANA...BUT OUR FOCUS IS ON THE MODERATE TO HEAVY RAINFALL THREAT WHICH WILL BEGIN DURING THE EVENING COMMUTE AND CONTINUE THROUGH THE EVENING HOURS. OUR PRIME CONCERN AREAS ARE THE CHICAGO AREA SOUTHEASTWARD. FACTORS FAVORING SOME MODERATE TO HEAVY RAINFALL INCLUDE THE RELATIVELY SLOW MOVING NATURE OF THE SYSTEM...HIGH PRECIPITABLE WATER VALUES (1.6 IN) REACHING THE HIGH END OF VALUES TYPICALLY SEEN ACROSS CENTRAL AND NORTHERN ILLINOIS FOR THIS TIME OF YEAR. EARLIER IN THE SHIFT WE HOISTED A HYDROLOGIC OUTLOOK FOR MUCH OF THE URBAN AREAS AND OUTLYING METRO AREA COUNTIES GIVEN THE FACT THAT INITIALLY WITH THE MORE ACTIVE THUNDERSTORMS THAT HEAVY RAIN WILL PRODUCE AN AERIAL FLOOD CONCERN LATER THIS AFTERNOON AND EVENING...THEN MODERATE RAINFALL WILL CONTINUE BEHIND THIS INITIAL SURGE. FLASH FLOODING IS NOT A HUGE CONCERN GIVEN THE SIGNIFICANT DECREASE IN INSTABILITY WHICH IS MAINLY ON THE LEADING EDGE OF THIS STORM SYSTEM...BUT LOCAL FLOODING WILL REMAIN A CONCERN THROUGH THE EVENING. THERE IS A MESOSCALE PRECIPITATION DISCUSSION ISSUED BY THE WEATHER PREDICTION CENTER THAT HAS SOME MORE DETAILS ON THE HEAVY RAINFALL THREAT. LATER TONIGHT...THE MAIN UPPER WAVE AND ASSOCIATED SURFACE LOW WILL PROGRESS NORTHEAST THROUGH THE AREA. PW VALUES REMAIN ELEVATED AND EXPECT THAT SHOWERS...WITH EMBEDDED T-STORMS WILL CONTINUE. IT IS POSSIBLE THAT SEVERAL WAVES OF PRECIPITATION WILL OCCUR IN THE MOIST SW FLOW. THINGS ARE LOOKING A BIT BRIGHTER FOR SATURDAY...AT LEAST FOR MUCH OF THE AREA AFTER SOME LINGERING MORNING SHOWER ACTIVITY EAST OF I- 57. THE COLD FRONT ON THE BACK SIDE OF THE SYSTEM WILL REACH THE NORTHERN HALF OF THE AREA AND STALL OUT OVER THE AREA THROUGH THE DAY. DRY NORTHEAST FLOW WILL MEAN A MUCH DRIER AND CERTAINLY COOLER DAY. THE EXCEPTION LATER IN THE DAY WOULD BE FARTHER SOUTH NEAR THE STALLED OUT BOUNDARY. KMD && .LONG TERM... 303 PM CDT SATURDAY NIGHT THROUGH FRIDAY... THE MAIN FORECAST CONCERNS CONTINUE TO FOCUS ON THE SUNDAY AND MONDAY TIMEFRAME WHEN OUR NEXT PERIOD OF CONVECTION...SOME POSSIBLY STRONG TO SEVERE...IS EXPECTED TO OCCUR. OVERALL THE SYSTEM OF INTEREST IS THE UPPER LOW/TROUGH OVER NEAR THE FOUR CORNERS REGION. THIS SYSTEM IS STILL EXPECTED TO TO DRIVE A SURFACE AREA OF LOW PRESSURE EAST-NORTHWARD ACROSS THE MID MISSOURI VALLEY AND UPPER MIDWEST BY SUNDAY EVENING. AN ACCOMPANYING WARM FRONT WILL LIKELY LIFT NORTH OF THE AREA BY LATE SUNDAY...THEN A SURFACE COLD FRONT WILL MOVE FROM WEST TO EAST ACROSS THE AREA BY MONDAY AFTERNOON. AFTER A FAIRLY QUITE DAY SATURDAY...THE POTENTIAL FOR THUNDERSTORMS WILL BEGIN TO REENTER THE PICTURE LATE SATURDAY NIGHT INTO SUNDAY MORNING. DURING THIS PERIOD THE WARM FRONT IS EXPECTED TO BEGIN SHIFTING NORTHWARD OVER THE AREA IN RESPONSE TO THE LOW SHIFTING NORTHEASTWARD INTO SOUTHERN MN. THUNDERSTORM CHANCES WILL ALSO LIKELY BE COMPLEMENTED BY ADDITIONAL SMALLER SCALE MID LEVEL DISTURBANCES SHIFTING NORTHWARD OVER THE AREA WITH AN INCREASING SOUTHWESTERLY MID-LEVEL FLOW PATTERN OVER THE CENTRAL CONUS. ITS STILL A BIT HARD TO PIN DOWN THE BEST TIMING FOR THESE STORMS ON SUNDAY...BUT IT IS POSSIBLE THAT SOME EARLY MORNING ACTIVITY COULD GIVE WAY TO A PERIOD OF DRY CONDITIONS UNTIL LATE AFTERNOON/EARLY SUNDAY EVENING...WHEN MORE STORMS COULD DEVELOP. IT APPEARS THE THREAT FOR STRONG TO SEVERE STORMS WILL BE ON A GRADUAL INCREASE BY LATE SUNDAY/SUNDAY EVENING AS BETTER MID-LEVEL FLOW (AND HENCE STRONGER DEEPER LAYER SHEER) BEGINS TO SET UP OVER THE AREA. THE EXTENT OF THE SEVERE THREAT ON MONDAY NOW APPEARS A BIT MORE UNCERTAIN...DUE TO THE POTENTIAL FOR A LOT OF REMNANT MORNING CONVECTION AND CLOUD COVER PRIOR TO THE COLD FRONTAL PASSAGE. THIS COULD LIMIT THE INSTABILITY...AND HENCE THE SEVERE THREAT PRIOR TO THE FRONTAL PASSAGE. HOWEVER...IF SOME DIURNAL INSTABILITY DEVELOPS...DEEP LAYER SHEAR WILL BE STRONG ENOUGH TO SUPPORT SEVERE STORMS. THEREFORE...THE EXTENT OF THIS THREAT WILL LARGELY DEEPEN ON THE FRONTAL TIMING AND THE AMOUNT OF EARLY MORNING CLOUD COVER AND REMNANT STORMS. PERIODS OF HEAVY RAIN ARE ALSO EXPECTED WITH THIS ACTIVITY SUNDAY THROUGH MONDAY WITH PWATS REMAINING AROUND 1.5 INCHES IN THE PREFRONTAL AIRMASS. TEMPERATURES ON SUNDAY AND MONDAY WILL BE A BIT TRICKY. ON SUNDAY THE WARM FRONT IS EXPECTED TO LIFT NORTHWARD OVER THE AREA. HOWEVER...IT IS POSSIBLE THAT MUCH OF NORTHEASTERN ILLINOIS KEEPS AN ONSHORE WIND COMPONENT FOR MUCH OF THE DAY...WHICH WOULD MAKE FOR SIGNIFICANTLY COOLER CONDITIONS NEAR THE LAKE. HOWEVER...AREAS INLAND COULD AGAIN APPROACH THE LOWER 80S FOLLOWING THE WARM FRONTAL PASSAGE. ON MONDAY...THERE COULD BE A LOT OF CLOUD COVER AND STORMS AROUND PRIOR TO A COLD FRONTAL PASSAGE AND THIS COULD LIMIT HOW WARM TEMPERATURES GET. HOWEVER...AT THIS TIME I DID NOT WANT TO LOWER TEMPERATURES MUCH AS THE AIRMASS WILL REMAIN VERY WARM OVER THE AREA...AND WOULD BE SPORTIVE OF TEMPERATURES IN THE 70S FOR MOST AREAS. MUCH COOLER WEATHER BUT DRIER WEATHER LOOKS TO BE ON TAP FOR TUESDAY AND WEDNESDAY OF NEXT WEEK AS A COOL AREA OF HIGH PRESSURE SHIFTS OVER THE AREA IN THE WAKE OF THE COLD FRONTAL PASSAGE. THE COOLER AIRMASS MAY ONLY SUPPORT LOWER 60S FOR DAYTIME HIGHS. IT LOOKS LIKE TEMPERATURES SHOULD BEGIN TO REBOUND LATER IN THE PERIOD...BUT ANY ADDITIONAL CHANCES FOR PRECIPITATION MAY REMAIN BEYOND THE CURRENT FORECAST PERIOD...SO I HAVE CONTINUED A DRY FORECAST IN THE EXTENDED. KJB && .AVIATION... //ORD AND MDW CONCERNS...UPDATED 20Z... * SHOWERS WITH EMBEDDED THUNDERSTORMS ARRIVING JUST AFT 20Z...WITH GREATER COVERAGE AFT 21Z UNTIL JUST ARND 00Z...THEN ANOTHER PERIOD OF EMBEDDED THUNDER AFT 3Z UNTIL 6Z SAT. * MVFR TRENDING TO IFR CIGS AFT 6Z SAT THRU DAYBREAK SAT. * SOUTHWEST WINDS BECOMING NORTH/NORTHEAST LATE TONIGHT. BEACHLER //DISCUSSION...UPDATED 18Z... CONSIDERABLE LOW LEVEL MOISTURE CONTINUES TO AID IN CLOUDS THICKENING...WITH ADDITIONAL CLOUD COVER STREAMING NORTHEAST TOWARDS THE TERMINALS. THE GRADIENT HAS REMAINED RELATIVELY LIGHT FROM THE SOUTHWEST WITH WIND SPEEDS BETWEEN 8 TO 12 KT. VISIBLE IMAGERY INDICATES A CUMULUS LAYER SOUTH OF KANKAKEE LIFTING NORTHEAST AND MAY CLIP GYY. REGIONAL RADAR INDICATES A CHANNEL OF SHOWERS AND THUNDERSTORMS UNDER THE CUMULUS LAYER LIFTING SLOWLY TO THE NORTHEAST...AND COULD ARRIVE AT GYY/MDW AFT 20Z. GUIDANCE CONTINUES TO INDICATE BETTER DEVELOPMENT TO SHOWERS/THUNDERSTORMS AROUND 21Z. A FRONTAL BOUNDARY CONTINUES TO SLIDE SOUTH ACROSS WISCONSIN...AND SHOUDL ARRIVE OVER NORTHERN IL TAF SITES AFT 03Z AND WILL HELP TO DIMINISH THE COVERAGE OF THUNDER LATE TONIGHT. IN ADDITION THIS WILL TURN WINDS NORTHERLY AND NORTHEASTERLY. ADDITIONALLY CLOUD BASES WILL STEADILY LOWER ONCE WINDS TURN NORTH/NORTHEAST AND LIKELY TREND TOWARDS IFR CONDS SHORTLY AFT 6Z. PRECIP SHUD PIVOT EAST/SOUTHEAST OF THE TAF SITES AT THAT TIME...WITH IFR CONDS LIKELY PERSISTING THRU DAYBREAK SAT AND POSSSIBLY INTO LATE SAT MORNING. BEACHLER //ORD AND MDW CONFIDENCE...UPDATED 20Z... * MED/HIGH CONFIDENCE IN SHRA/TSRA AFT 20Z WITH HIGHER CONFIDENCE AFT 21Z. * MED CONFIDENCE IN TSRA BETWEEN 3-6Z SAT. * MED/HIGH CONFIDENCE WITH MVFR CEILINGS...MEDIUM WITH IFR. * HIGH CONFIDENCE WITH WIND SPEED/DIRECTION THRU 03Z...MEDIUM CONFIDENCE IN PRECISE TIME IN WINDS TURNING NORTH/NORTHEAST. BEACHLER //OUTLOOK FOR ORD/MDW FOR 00Z SUNDAY-12Z FRIDAY...UPDATED 12Z... SATURDAY NIGHT...TSRA LIKELY. SUNDAY...TSRA LIKELY. MONDAY...TSRA LIKELY. TUESDAY...VFR. GUSTY WESTERLY WINDS. WEDNESDAY...VFR. THURSDAY...VFR. RODRIGUEZ && .MARINE... 237 PM CDT LOW PRESSURE OVER JAMES BAY WILL SHIFT EAST TO NORTHERN QUEBEC...WITH A TRAILING COLD FRONT SAGGING SOUTH ACROSS THE LAKE TONIGHT. WEAK LOW PRESSURE WILL THEN DEVELOP ALONG THIS FRONT OVER THE MID MISSISSIPPI VALLEY LATE TONIGHT...AND QUICKLY LIFT NORTHEAST TO MICHIGAN SATURDAY. THIS WILL ALLOW THE FRONT TO REACH THE SOUTH END OF THE LAKE AND SHIFT WINDS TO NORTHERLY. ANOTHER WEAK LOW WILL DEVELOP OVER THE CENTRAL HIGH PLAINS SATURDAY NIGHT AND THEN TRACK NORTHEAST TO WISCONSIN AND THE CENTRAL GREAT LAKES MONDAY INTO MONDAY NIGHT WHILE WEAKENING. HIGH PRESSURE BUILDS OVER THE LAKE MID WEEK A BRING QUIET CONDITIONS TO THE LAKE FOR A FEW DAYS. KMD && .LOT WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. LM...NONE. && VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSCHICAGO WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 1057 AM CDT FRI MAY 8 2015 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 091600- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 1057 AM CDT FRI MAY 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: SCATTERED THUNDERSTORMS...SOME OF WHICH MAY PRODUCE: CLOUD TO GROUND LIGHTNING. LOCALLY HEAVY RAINFALL IN EXCESS OF AN INCH. ISOLATED WIND GUSTS TO 50 MPH. ISOLATED HAIL TO THE SIZE OF NICKELS. AREAS AFFECTED AND TIMING: SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE AREA THIS AFTERNOON...WITH OCCASIONAL SHOWERS AND STORMS CONTINUING THROUGH THIS EVENING. DISCUSSION: A COLD FRONT WILL SLOWLY APPROACH THE AREA FROM THE WEST TODAY...WHILE A SERIES OF WEAK UPPER LEVEL DISTURBANCES LIFT NORTHEAST ACROSS THE REGION. CLUSTERS OF SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING AS THE WARM...AND VERY MOIST AIR MASS AHEAD OF THE COLD FRONT DESTABILIZES. WHILE ORGANIZED SEVERE WEATHER IS NOT EXPECTED...A FEW OF THE STRONGEST STORMS DURING THE AFTERNOON OR EARLY EVENING HOURS COULD PRODUCE ISOLATED GUSTY WINDS TO 50 MPH AND HAIL TO NICKEL SIZE. SCATTERED THUNDERSTORMS WILL LIKELY CONTINUE INTO THE OVERNIGHT HOURS AS THE COLD FRONT SLOWLY SETTLES SOUTHEAST ACROSS THE AREA AND A WEAK AREA OF LOW PRESSURE MOVES ALONG IT. ANY OF THE STORMS THIS AFTERNOON AND TONIGHT MAY PRODUCE LOCALLY HEAVY DOWNPOURS...WITH SOME AREAS LIKELY SEEING MULTIPLE ROUNDS OF STORMS THAT COULD PRODUCE RAINFALL AMOUNTS IN EXCESS OF TWO INCHES. THIS COULD RESULT IN SOME FLOODING ISSUES...ESPECIALLY IN THE URBAN AREAS OF THE CHICAGO METRO AREA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PERIODIC CHANCES OF THUNDERSTORMS ARE POSSIBLE THROUGH MONDAY... WITH THE GREATEST POTENTIAL FOR SEVERE STORMS AND HEAVY RAINFALL LATE SUNDAY INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT. && LMZ740>745-091600- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 1057 AM CDT FRI MAY 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT. AREAS OF FOG ARE POSSIBLE TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PERIODIC CHANCES OF THUNDERSTORMS ARE EXPECTED THROUGH MONDAY. THERE IS A CHANCE OF SEVERE THUNDERSTORMS LATE SUNDAY INTO MONDAY. && LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-091600- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 1057 AM CDT FRI MAY 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT. AREAS OF FOG ARE POSSIBLE THIS AFTERNOON ACROSS THE LAKE AND TONIGHT MAINLY ON THE SOUTHERN PART OF THE LAKE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE WILL BE PERIODIC CHANCES OF THUNDERSTORMS THROUGH MONDAY. SOME OF THE STORMS LATE SUNDAY AND MONDAY COULD BE SEVERE ON THE FAR SOUTHERN PART OF THE LAKE. && KJB VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSCHICAGO WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
202 PM CDT FRI MAY 8 2015
ILZ023-032-033-039-INZ001-010-081945-
KANKAKEE IL-IROQUOIS IL-FORD IL-LIVINGSTON IL-LAKE IN-NEWTON IN-
202 PM CDT FRI MAY 8 2015
...SPECIAL WEATHER STATEMENT FOR NORTH CENTRAL FORD...EASTERN
LIVINGSTON...KANKAKEE...NORTHERN IROQUOIS...NEWTON AND SOUTHERN LAKE
COUNTIES UNTIL 245 PM CDT...
AT 200 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM FAIRBURY TO NEAR CONRAD...
AND MOVING NORTH AT 25 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
LAKE VILLAGE AND CONRAD AROUND 205 PM CDT.
PEMBROKE AROUND 210 PM CDT.
THAYER...SUMAVA RESORTS AND ROSELAWN AROUND 215 PM CDT.
LOWELL AND CULLOM AROUND 230 PM CDT.
LAKE DALECARLIA AROUND 235 PM CDT.
LAKES OF THE FOUR SEASONS AND WINFIELD AROUND 245 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE REDDICK...
DANFORTH...IRWIN...EMINGTON...UNION HILL...SCHNEIDER...CRESCENT
CITY...DONOVAN...CAMPUS AND BUCKINGHAM.
THIS INCLUDES...
KANKAKEE COMMUNITY COLLEGE...KANKAKEE COUNTY FAIRGROUNDS AND
SPEEDWAY...OLIVET NAZARINE UNIVERSITY...AND US 41 DRAGWAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO
MINOR FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4103 8849 4130 8758 4130 8753 4131 8753
4140 8722 4123 8723 4122 8728 4102 8727
4090 8730 4062 8848 4062 8857
TIME...MOT...LOC 1900Z 198DEG 23KT 4076 8848 4110 8738
RCSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
209 PM CDT FRI MAY 8 2015
ILZ019-032-081945-
LA SALLE IL-LIVINGSTON IL-
209 PM CDT FRI MAY 8 2015
...SPECIAL WEATHER STATEMENT FOR SOUTHERN LA SALLE AND NORTHWESTERN
LIVINGSTON COUNTIES UNTIL 245 PM CDT...
AT 207 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR WENONA TO NEAR GRIDLEY
TO LEXINGTON...AND MOVING NORTH AT 40 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
TONICA AROUND 220 PM CDT.
PERU AND OGLESBY AROUND 230 PM CDT.
PONTIAC...LA SALLE...UTICA AND NORTH UTICA AROUND 235 PM CDT.
STREATOR AND MENDOTA AROUND 245 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE DANA...LOSTANT...
TROY GROVE...KANGLEY...CORNELL...CEDAR POINT...RUTLAND...LONG POINT
AND LEONORE.
INCLUDING THE FOLLOWING INTERSTATES...
I-39 BETWEEN MILE MARKERS 41 AND 66.
I-55 BETWEEN MILE MARKERS 188 AND 202.
I-80 BETWEEN MILE MARKERS 74 AND 86.
THIS INCLUDES...
BUFFALO ROCK STATE PARK...ILLINOIS VALLEY COMMUNITY COLLEGE...
MATTHIESSEN STATE PARK...AND STARVED ROCK STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO
MINOR FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4082 8893 4093 8893 4093 8903 4095 8905
4110 8905 4110 8916 4155 8916 4125 8873
4100 8859 4076 8868 4075 8887
TIME...MOT...LOC 1907Z 194DEG 36KT 4111 8914 4077 8883 4063 8879
RCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
238 PM CDT FRI MAY 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0158 PM HEAVY RAIN 7 WNW WATSEKA 40.81N 87.86W
05/08/2015 M0.92 INCH IROQUOIS IL COCORAHS
RAINFALL IN 25 MINUTES UP TO REPORT TIME.
&&
RCSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
254 PM CDT FRI MAY 8 2015
ILZ014-022-023-033-039-INZ001-002-010-011-082045-
WILL IL-KANKAKEE IL-COOK IL-IROQUOIS IL-FORD IL-JASPER IN-LAKE IN-
PORTER IN-NEWTON IN-
254 PM CDT FRI MAY 8 2015
...SPECIAL WEATHER STATEMENT FOR SOUTHEASTERN COOK...NORTH CENTRAL
FORD...SOUTHEASTERN WILL...KANKAKEE...NORTHWESTERN IROQUOIS...
PORTER...NORTHERN NEWTON...LAKE AND NORTHERN JASPER COUNTIES UNTIL
345 PM CDT...
AT 253 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF
LAKEWOOD SHORES TO VALPARAISO...AND MOVING NORTHEAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR... VALPARAISO...LINCOLN
HILLS...SOUTH HAVEN AND KVPZ AROUND 300 PM CDT.
CHESTERTON AROUND 305 PM CDT.
PORTER AROUND 320 PM CDT.
TOWN OF PINES AND BEVERLY SHORES AROUND 325 PM CDT.
MANHATTAN AROUND 330 PM CDT.
FRANKFORT AND RICHTON PARK AROUND 345 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO MINOR FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4171 8693 4118 8694 4091 8824 4141 8805
4162 8729 4164 8716 4163 8716 4165 8714
4165 8710 4172 8692
TIME...MOT...LOC 1953Z 203DEG 24KT 4117 8807 4147 8703
RCSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
307 PM CDT FRI MAY 8 2015
ILZ019>023-032-082045-
WILL IL-KENDALL IL-KANKAKEE IL-LA SALLE IL-LIVINGSTON IL-GRUNDY IL-
307 PM CDT FRI MAY 8 2015
...SPECIAL WEATHER STATEMENT FOR EAST CENTRAL LA SALLE...SOUTHWESTERN
WILL...NORTHERN LIVINGSTON...WEST CENTRAL KANKAKEE AND GRUNDY
COUNTIES UNTIL 345 PM CDT...
AT 306 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR STREATOR TO NEAR MAZON
TO NEAR LAKEWOOD SHORES...AND MOVING NORTHEAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
BRACEVILLE AROUND 310 PM CDT.
BRAIDWOOD...GARDNER AND MAZON AROUND 315 PM CDT.
WILMINGTON AND LAKEWOOD SHORES AROUND 320 PM CDT.
MARSEILLES...COAL CITY AND DIAMOND AROUND 330 PM CDT.
MORRIS AND SENECA AROUND 335 PM CDT.
MANHATTAN AND ELWOOD AROUND 340 PM CDT.
NEW LENOX...CHANNAHON AND MINOOKA AROUND 345 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE ESSEX...REDDICK...
UNION HILL...EAST BROOKLYN...GODLEY...VERONA...RANSOM...SYMERTON...
SOUTH WILMINGTON AND CARBON HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO MINOR FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4144 8866 4151 8792 4106 8817 4101 8851
4106 8887
TIME...MOT...LOC 2006Z 210DEG 27KT 4114 8875 4118 8846 4119 8817
RCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
349 PM CDT FRI MAY 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0334 PM TSTM WND GST 1 W CARBON HILL 41.30N 88.32W
05/08/2015 M53 MPH GRUNDY IL MESONET
&&
IZZIThe Chicago radar (KLOT), 17 km away, was scanning. The volume nearest the first event began at 21:04 UTC.
2 thunderstorm wind. Local standard time, as filed.
Six to eight inch diameter tree limbs were blown down and shingles were torn off of a roof.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2015Every state in 2015This day in weather historyWarnings in Illinois, May 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 580327, 580334.